Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colon Cancer

Signs of colon cancer

12/08/2006

Question:

My father had colon cancer and had 2/3 of his lower bowl removed. He was 71 at that time. My doctor gave antibiotics that I had a reaction to. I got severe pain in my stomach and throwing up. My doctor told me that my colon was inflamed a put me on a liquid diet for a few days.

Could this be a possible sign that I might have trouble with my colon later or even cancer?

Answer:

This is not a sign that you are at increased risk for colon cancer, but it is good that you are in tune with your family history!

Antibiotic-related diarrhea, can be due to an infection; if you still have loose stool, ask your doctor to culture your stool and consider a course of metronidazole (the antibiotic used to treat antibiotic diarrhea!) In the meantime, you can try fiber pills, and pepto bismol, to firm up your stool.

For more information:

Go to the Colon Cancer health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati